My new friend….Tamoxifen

Image

I’ve started a new chapter in my journey with breast cancer.  Tamoxifen.  Today is day seven of my (hopefully) five year friendship with this pill.  It is horrible!  The hot flashes it causes are unbearable!  I’m waking up every hour of the night.  Sweat will literally be dripping from my head.  I hope this will pass soon, my energy level is so low right now!  I read an article on ABC News that says with tamoxifen hot flashes can be a good sign.  I’ll go with that and see them as a good thing.  Though I think a good nights sleep would be a good thing, too!

Advertisements

12 thoughts on “My new friend….Tamoxifen

  1. I hope the hot flashes ease up soon for you. They took me off it after a couple of months because my quality of life went downhill. I started feeling miserable and a cloud hung over constantly. I was having hot flashes every half an hour and nothing helped – cold showers, ice packs, bamboo clothing… Drink lots of water and avoid anything with caffeine because it will trigger more flashes. Avoid anything spicy too. Be very careful with those night chills because you can suddenly freeze. Do hang in there, ok? I really hope it gets better for you. Sending you warm thoughts and positive energy.

  2. I’m so sorry, I shouldn’t have even telling you what to do. It’s not my place. It’s just that avoiding caffeine and spicy food helped ease the discomfort from the flashes somewhat. I know how horrible those flashes can be. Is Herceptin an option for you? Please do take care of yourself. I pray they will find a cure for women like us.

    • Than you! I don’t have much caffeine in my diet, but I do love my spicy food! Maybe I will cut that out and see if it helps! I’m willing to try anything right now! It’s horrible. My oncologist says tamoxifen is the drug of choice for me right now because my cancer is estrogen positive. I’m hoping it gets better with time!

  3. Tammy, I’ve been having hot flashes at night from chemo, and my acupuncturist suggested a supplement called phosphatidyl serine. I take 2 before bed and it helps me sleep more soundly through them. Keep me posted on whether the side effects get better with time.

  4. Your story is inspiring! On August 23rd I was diagnosed with stage IV breast cancer that has spread to my bones. I had my first injection of taxol last week. I’ll be on a 3 week on 1 week off routine for about 6 months. It’s a very scary time, and I appreciate reading others stories! Thank you, and god bless!
    Lori

    • Thank you Lori! I know it’s a scary time for you! When I heard stage IV I thought I was dying! Treatment is not easy, but know you can do it! Before you know it your chemo days will be over and you will know how strong you can be! Hang in there! My thoughts and prayers are with you!

  5. My friend has been going through hot flashes and I tried to put a good spin on the subject (not sure it worked), but here goes. Take a page from Sophia Loren (you’re young, but she once made movies). That woman made HOT sexy. I told my friend, when you feel one coming on, tug up your skirt and swish around and say, “I am sooo hot! I feel like flashing.” Toss your hair (natural or wig) and fan yourself with a lazy flourish and say, “I feel like I could cook something. Is anyone else hot? Is anyone else interested in getting hot?” Don’t yank out a million tissues and dab at the flood, strip off something like one sock and fling it like you were Natalie Wood in Gypsy Rose Lee (man, am I old). Make hot about sexy. One word of caution, reacting to hot flashes like this in some public places could get you 48 hours of observation at the hospital. Strip cautiously!

  6. My doctor prescribed Effexor for my hot flashes associated with Taxol. I was having so many and at night I was having night sweats and would have to get up and change my night shirt. It is an antidepressant, but somehow works to ease the hot flashes. It has worked extremely well for me.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s